Posted by: Mel | 2009-02-27

ADHA and taking Ritalin - 7year old

Please could you help me, i have been advised that my son 7rs should be taking Ritalin due to lack of concentration and inability to focus, disrupting class and the usual associated stuff. i do agree that he cannot concentrate, but i am so reluctant to give this drug to him... what are the long term effects on a person? is there no other alternative?
many many thanks
a concerned mom
082 577 1007

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There are some alternatives. I would want the correct diagnosis of ADHD to be made by a competent paediatrician or child psychiatrist, who could then discuss treatment options with you. If used correctly, there don't seem to be serious long-term consequences. There are some choices of drug and version of the drugs available. Also, though no other remedy seems to help, some of ou readers have reported excellent examples with an over-the-counter product called HiQ, and there sems to be a little research suggesting that what it contains might possibly be useful

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: dont do it | 2009-02-27

dont let them put him on it, theres an article on this site that says that recent research suggests that ritalin has a smiliar effect on the brain as cocaine..... think about it...would you give your 7 year old coke?! There are other better ways to help him other than psychiatric drugs - and yes regardless of what your doctor tells you thats what it is.

Reply to dont do it

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.